MAUDE Adverse Event Report: ARTHREX, INC. POWERASP, 5.5MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. POWERASP, 5.5MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number POWERASP, 5.5MM X 13CM
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported on 01/06/2023 by a sales representative via sems that an ar-8550pr powerrasp fell apart.Case involvement, device broke during use.This item was found to break halfway through the procedure, where we then opened up another rasp of the same lot number, and inserted that into the shaver handle after we extracted some of the red pieces of plastic that were stuck in the shaver handle, i then lowered the rpms to 5500 and we began to use the rasp again and a second time this item failed where the red plastic she¿s broke inside the shaver handle.We then had to extract a plastic pieces out of the shaver handle and we switch to a regular burr to finish the case.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error.Per dfu-dfu-0215-5- precautions 6.Do not allow the rotating portion of any device to touch any metallic object, such as a cannula or arthroscope, during use.Damage to both devices is likely.Damage to the device can range from a slight distortion or dulling of the blade/bur edge to actual fracture of the tip in vivo.If such contact does occur, inspect the tip.If there are cracks, fractures or dulling, or if there is any other reason to suspect a blade is damaged, replace it immediately.

Brand Name
POWERASP, 5.5MM X 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16223475
Report Number1220246-2023-06160
Device Sequence Number6306763
Product Code GFF
UDI-Device Identifier00888867044067
UDI-Public00888867044067
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPOWERASP, 5.5MM X 13CM
Device Catalogue NumberAR-8550PR
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown